Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 79, NWS Eureka, CA

October 1, 2011

NWS Eureka, CA issued this small craft advisory at Oct 1, 2011, 2:46 AM PDT. It took effect at Oct 1, 2011, 12:00 PM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2011, 2:46 AM PDT (09:46 UTC)
In effect from
Oct 1, 2011, 12:00 PM PDT
Expired
Oct 1, 2011, 2:42 PM PDT
In force
3 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WHUS76 KEKA 010946
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
246 AM PDT SAT OCT 1 2011

PZZ470-011800-
/O.NEW.KEKA.SC.Y.0079.111001T1600Z-111002T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
246 AM PDT SAT OCT 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT
THIS AFTERNOON. 

* WINDS: SOUTHERLY WINDS INCREASING LATE THIS MORNING TO 15 TO 25
  KT WITH GUSTS UP TO 30 KT THROUGH THE AFTERNOON. WINDS WILL
  RAPIDLY DECREASE THIS EVENING.

* SEAS: SHORT PERIOD WIND WAVES WILL BUILD BRIEFLY TO 4 TO 6 FT
  THIS AFTERNOON. ADDITIONALLY NORTHWEST SWELL NEAR 6 FT AT 10
  SECONDS WILL CONTINUE TO TRAVERSE THE WATERS TODAY INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
121 
WHUS76 KEKA 011535
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
835 AM PDT SAT OCT 1 2011

PZZ470-020000-
/O.EXT.KEKA.SC.Y.0079.111001T1900Z-111002T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
835 AM PDT SAT OCT 1 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 5 PM PDT
THIS AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 5 PM
PDT THIS AFTERNOON. 

* WINDS: SOUTHERLY WINDS WILL INCREASING THIS AFTERNOON WITH GUSTS
  UP TO 25 KT. WINDS WILL DROP OFF THIS EVENING AND REMAIN LIGHT
  THROUGH SUNDAY MORNING.

* SEAS: SHORT PERIOD SEAS OF 5 TO 7 FT AT 10 SECONDS TODAY WILL
  DIMINISH TO 3 TO 5 FT ON SUNDAY AND THEN INCREASE TO AROUND 10
  FT ON MON THROUGH TUE.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
680 
WHUS76 KEKA 012142
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
242 PM PDT SAT OCT 1 2011

PZZ470-020545-
/O.CAN.KEKA.SC.Y.0079.000000T0000Z-111002T0000Z/
/O.NEW.KEKA.SC.Y.0080.111002T1900Z-111004T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
242 PM PDT SAT OCT 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 11 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO 11 AM PDT
TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS: SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KT SUNDAY
  AFTERNOON IN ADVANCE OF A COLD FRONT. WINDS SHOULD REACH 20 TO
  30 KT WITH A CHANCE FOR GUSTS UP TO 35 KT SUNDAY NIGHT.

* SEAS: SHORT PERIOD SEAS OF 5 TO 6 FT AT 10 SECONDS TONIGHT WILL
  DIMINISH TO 4 TO 5 FT BY SUNDAY MORNING...AND THEN INCREASE TO
  10 TO 13 FT SUNDAY NIGHT THROUGH MONDAY AS WIND WAVES AND
  WESTERLY SWELL BUILD.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 2:57 PM PDT, 11 hours 49 minutes earlier.

Area forecast discussion, Sep 30, 2:57 PM PDT, 11 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
257 PM PDT FRI SEP 30 2011

.SYNOPSIS...A WEAK STORM SYSTEM WILL BRING SCATTERED SHOWERS TO NORTHWEST
CALIFORNIA ON SATURDAY. A BREAK IN THE WEATHER IS EXPECTED MOST OF
SUNDAY BEFORE A MORE POTENT FRONT ARRIVES BY MONDAY MORNING. WET
AND COOL WEATHER WILL THEN CONTINUE THROUGH AT LEAST WEDNESDAY.

&&

.DISCUSSION...ANY OUTDOOR PLANS? THIS WEEKEND WILL BE YOUR
BEST...AND LAST CHANCE FOR DRY WEATHER BEFORE THE FIRST MAJOR RAIN
MAKER OF THE SEASON ARRIVES. A LARGE LOW SPINNING JUST SOUTH OF
THE ALASKA PENINSULA WILL BE THE MAJOR PLAYER IN DETERMINING OUR
WEATHER FOR NEXT WEEK. BEFORE THAT TIME...A WEAK LOW SPINNING A
COUPLE HUNDRED MILES OFF THE MENDOCINO COAST WILL SLOWLY LIFT NE
OVERNIGHT AS A WEAK SHORTWAVE PASSES TO OUR NORTH. WITH A FAIRLY
DEEP MARINE LAYER ALREADY IN PLACE...AND INCREASED LIFT FROM THE
SHORTWAVE PASSAGE...PATCHY DRIZZLE OR A LITTLE LIGHT RAIN IS
POSSIBLE OVERNIGHT ALONG THE COAST. DURING THE DAY ON SAT AS THE
SHORTWAVE AND ASSOCIATED FRONT PASSES BY...A FEW SHOWERS ARE
POSSIBLE...MAINLY NORTH OF CAPE MENDOCINO. HIGH PRESSURE BRIEFLY
TAKES HOLD SAT NIGHT AND SUN AHEAD OF A MORE POTENT COLD FRONT.

THE COLD FRONTAL PASSAGE IS EXPECTED EARLY MON MORNING WITH
WIDESPREAD RAIN AND GUSTY WINDS ACROSS NW CA. RAINFALL TOTALS ARE
EXPECTED TO RANGE FROM 0.25 TO 0.75 INCHES. AN EVEN STRONGER FRONT
ARRIVES TUE AFTN WITH ANOTHER SUBSTANTIAL SLUG OF MOISTURE AND
STRONG WINDS. PWATS ASSOCIATED WITH THIS SECOND FRONT ARE FORECASTED
TO BE 3 STANDARD DEVIATIONS ABOVE NORMAL (AROUND 1.25
INCHES)...WITH THE POSSIBLE ENTRAINMENT OF SOME TROPICAL MOISTURE.
AFTER THE INITIAL FRONT PASSES BY...THE UPPER LEVEL TROUGH STILL
LINGERS TO THE WEST. THIS MEANS THAT SHOWERS WILL CONTINUE BEFORE
THE TROUGH AXIS AND ASSOCIATED COLD CORE MOVES OVERHEAD LATE WED.
THE COLDEST AIR OF THE SEASON WILL ARRIVE BEHIND THIS FRONT...WITH
SNOW LEVELS POSSIBLY FALLING AS LOW AS 5500 FT ON WED. RAINFALL
TOTALS WITH THIS SECOND SYSTEM ARE STILL HIGHLY QUESTIONABLE...BUT
EARLY FORECASTS FROM HPC INDICATE THE POSSIBILITY OF 2-4 INCHES.
STAY TUNED FOR UPDATES ON THIS DEVELOPING SITUATION AS FORECASTS
WILL BE FINE TUNED OVER THE WEEKEND. JCA

&&

.AVIATION...SATELLITE IMAGERY SHOWED STRATOCUMULUS TYPE CLOUDS
OVER THE WATERS AND ALONG THE COAST THIS AFTERNOON. MVFR CLOUD
LAYER FROM 1500 TO 2500 FEET SHOULD SPREAD INLAND AGAIN TONIGHT AS A
WEAK LOW APPROACHES FROM THE SW. EXPECT CLOUDS TO PUSH INTO KUKI
AGAIN...PERHAPS AS EARLY AS 11 PM THIS EVENING. NOT TOO CONFIDENT
CEILINGS OR VSBYS WILL DROP TO IFR AT KACV OR KCEC AGAIN TONIGHT AS
THE SOUTHERLY FLOW ALOFT INCREASES AND THE AIR MASS COOLS SLIGHTLY.
THEREFORE...TIMING OF IFR CONDS HAS BEEN ADJUSTED TO EARLY SAT.

&&

.MARINE...A WK FRONT WILL APPCH THE WTRS SAT RESULTING IN A SLGT
INCREASE IN S WINDS. A STRONGER FRONT WILL MOVE TOWARDS THE REGION
SUN WITH S WINDS INCREASING TO 20-25 KT OVER THE OFFSHORE ZONES SUN
AFTN AND EVE. WINDS WILL RELAX SLIGHTLY MON BEFORE ANOTHER FRONT
APPROACHES THE WATERS MON NGT->TUE. SLY WINDS WILL INCREASE AGAIN
TUE WITH POSSIBLE GUSTS TO 35-40 KT OVER THE OUTER WATERS. POST
FRONTAL SWELL GROUPS WILL BUILD MON->WED AND HIT 11-13 FT FROM TIME
TO TIME.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Sep 30, 4:57 AM PDT, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
457 AM PDT FRI SEP 30 2011

CAZ001>004-076-011200-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
457 AM PDT FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT WILL APPROACH NORTHWEST CALIFORNIA MONDAY MORNING
RESULTING IN A PERIOD OF STEADY RAIN FOLLOWED BY SHOWERY AND
COOLER WEATHER LINGERING INTO TUESDAY. A MORE POTENT STORM SYSTEM
IS EXPECTED TO ARRIVE TUESDAY NIGHT INTO WEDNESDAY WITH
POTENTIALLY HEAVY RAIN AND CONTINUED COOL TEMPERATURES. SOME WET
SNOWFALL IS POSSIBLE IN THE MOUNTAINS BUT IS EXPECTED TO REMAIN
ABOVE PASS LEVEL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 2:42 PM PDTSmall Craft AdvisoryEKA7 days

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.